Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 1, NWS Los Angeles, CA

January 26, 2018Los Angeles County, California

NWS Los Angeles, CA issued this red flag warning at Jan 26, 2018, 2:25 PM PST for Los Angeles County, California. It took effect at Jan 27, 2018, 10:00 PM PST. It was in force for 41 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 26, 2018, 2:25 PM PST (22:25 UTC)
In effect from
Jan 27, 2018, 10:00 PM PST
Expired
Jan 29, 2018, 3:00 PM PST
In force
41 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 28, 1:53 AM PSTNON-TSTM WND GST 58Mill Creek, CAMESONET STATION MLCC1, MILL CREEK.
Jan 28, 1:55 AM PSTNON-TSTM WND GST 70Camp Nine, CAMESONET STATION CNIC1, CAMP NINE.
Jan 28, 4:51 AM PSTNON-TSTM WND GST 62Malibu, CAMESONET STATION D1664, MALIBU.
Jan 28, 8:56 PM PSTNON-TSTM WND GST 57Malibu Hills, CAMESONET STATION MBUC1, MALIBU HILLS.
Jan 28, 11:22 PM PSTNON-TSTM WND GST 59Malibu, CAMESONET STATION D1664, MALIBU.
Jan 28, 11:53 PM PSTNON-TSTM WND GST 58Chilao, CAMESONET STATION CHOC1, CHILAO.
Jan 28, 11:55 PM PSTNON-TSTM WND GST 59Camp Nine, CAMESONET STATION CNIC1, CAMP NINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2018-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2018-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

233 
WWUS86 KLOX 262225
RFWLOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
225 PM PST Fri Jan 26 2018

...RED FLAG WARNING IN EFFECT FROM SATURDAY EVENING THROUGH 
MONDAY AFTERNOON FOR A MODERATE TO STRONG SANTA ANA AND LOW 
HUMIDITIES FOR THE VALLEYS AND MOUNTAINS OF LOS ANGELES AND 
VENTURA COUNTIES...

.Strong high pressure will build into the Great Basin this 
weekend, bringing a moderate to strong Santa Ana wind event across
the fire district Saturday night through Monday. Cold advection 
from the deserts to the mountains will combine with moderate winds
aligned aloft to transport northeast winds into the mountains and
valleys of Los Angeles and Ventura Counties. Offshore pressure 
gradients will peak at -8 mb both Sunday and Monday mornings. 
Minimum humidities will drop to 10-20 percent and locally single
digits on Sunday and Monday with gusts of 55 to 65 mph in the 
mountains and 40 to 50 mph in the valleys. 

Elevated fire weather conditions will be possible for coastal
areas of Los Angeles and Ventura Counties over the weekend due to
gusty Santa Ana winds and low humidities at times.

CAZ246-253-254-271830-
/O.UPG.KLOX.FW.A.0001.180128T0600Z-180129T2300Z/
/O.NEW.KLOX.FW.W.0001.180128T0600Z-180129T2300Z/
Santa Monica Mountains Recreational Area-
Ventura County Mountains / Los Padres National Forest-
Los Angeles County Mountains / Angeles National Forest-
225 PM PST Fri Jan 26 2018

...RED FLAG WARNING IN EFFECT FROM 10 PM SATURDAY TO 3 PM PST
MONDAY FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY FOR 
THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...

The National Weather Service in Los Angeles/Oxnard has issued a 
Red Flag Warning FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE 
HUMIDITY, which is in effect from 10 PM Saturday to 3 PM PST 
Monday. 

* Winds...Northeast 25 to 35 mph with gusts up to 55 mph. Isolated
  gusts to 65 mph at windier passes. 

* Relative Humidity...minimums of 10-20 percent, with poor
  overnight recoveries.

* Impacts...The combination of strong winds, low humidity, warm
  temperatures, and dry fuels will bring critical fire weather 
  conditions. Any new fire ignitions will have the potential for 
  large growth with rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now....or will shortly. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

CAZ244-245-288-547-271830-
/O.UPG.KLOX.FW.A.0001.180128T0600Z-180129T2300Z/
/O.NEW.KLOX.FW.W.0001.180128T0600Z-180129T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
225 PM PST Fri Jan 26 2018

...RED FLAG WARNING IN EFFECT FROM 10 PM SATURDAY TO 3 PM PST
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE VALLEYS OF LOS 
ANGELES AND VENTURA COUNTIES...

The National Weather Service in Los Angeles/Oxnard has issued a 
Red Flag Warning FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE 
HUMIDITY, which is in effect from 10 PM Saturday to 3 PM PST
Monday. 

* Winds...Northeast 20 to 30 mph with gusts 40 to 50 mph.

* Relative Humidity...minimums of 10-20 percent, locally single
  digits.

* Impacts...The combination of strong winds, low humidity, warm
  temperatures, and dry fuels will bring critical fire weather 
  conditions. Any new fire ignitions will have the potential for 
  large growth with rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Boldt
5 follow-up statements
352 
WWUS86 KLOX 271646
RFWLOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
846 AM PST Sat Jan 27 2018

...RED FLAG WARNING IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY AFTERNOON FOR A MODERATE TO STRONG SANTA ANA AND LOW
HUMIDITIES FOR THE VALLEYS AND MOUNTAINS OF LOS ANGELES AND
VENTURA COUNTIES...

.Strong high pressure will build into the Great Basin this
weekend, bringing a moderate to strong Santa Ana wind event
across the fire district tonight through Monday. Cold advection 
from the deserts to the mountains will combine with moderate winds
aligned aloft to transport northeast winds into the mountains and
valleys of Los Angeles and Ventura Counties. Offshore pressure 
gradients will peak around -8.0 mb both Sunday and Monday 
mornings. Minimum humidities will drop to 10-20 percent and 
locally single digits on Sunday and Monday with gusts of 55 to 65 
mph in the mountains and 40 to 50 mph in the valleys.

Elevated fire weather conditions will be likely for coastal areas
of Los Angeles and Ventura Counties over the weekend due to gusty
Santa Ana winds and low humidities at times.

CAZ246-253-254-280100-
/O.CON.KLOX.FW.W.0001.180128T0600Z-180129T2300Z/
Santa Monica Mountains Recreational Area-
Ventura County Mountains / Los Padres National Forest-
Los Angeles County Mountains / Angeles National Forest-
846 AM PST Sat Jan 27 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST MONDAY FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE
HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...

* Winds...Northeast 25 to 35 mph with gusts up to 55 mph. 
  Isolated gusts to 65 mph at windier passes.

* Relative Humidity...Minimums of 8-18 percent with poor 
  overnight recoveries.

* Impacts...The combination of strong winds, low humidity, warm 
  temperatures, and dry fuels will bring critical fire weather 
  conditions. Any new fire ignitions will have the potential for 
  large growth with rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ244-245-288-547-280100-
/O.CON.KLOX.FW.W.0001.180128T0600Z-180129T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
846 AM PST Sat Jan 27 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
VALLEYS OF LOS ANGELES AND VENTURA COUNTIES...

* Winds...Northeast 20 to 30 mph with gusts 40 to 50 mph.

* Relative Humidity...Minimums of 8-18 percent with poor overnight
  recoveries.

* Impacts...The combination of strong winds, low humidity, warm 
  temperatures, and dry fuels will bring critical fire weather 
  conditions. Any new fire ignitions will have the potential for 
  large growth with rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
614 
WWUS86 KLOX 272242
RFWLOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
242 PM PST Sat Jan 27 2018

...RED FLAG WARNING IN EFFECT FROM THIS EVENING THROUGH MONDAY 
AFTERNOON FOR A MODERATE TO STRONG SANTA ANA AND LOW HUMIDITIES 
FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES, THE VALLEYS
OF VENTURA COUNTY AS WELL AS THE SAN FERNANDO AND SANTA CLARITA
VALLEYS...

.Strong high pressure building into the Great Basin, will generate
a moderate to locally strong Santa Ana wind event across Ventura
and Los Angeles counties. Gusty winds, up to 65 mph. will be
likely through Monday. Additionally, relative humidity will drop
into the teens and single digits while temperatures soar to near
record levels. So, an extended period of critical fire weather
conditions is expected across sections of Ventura and Los Angeles
counties. 

Elevated fire weather conditions will be likely for coastal areas
of Los Angeles and Ventura Counties through Monday due to the gusty
Santa Ana winds and low relative humidity.

CAZ246-253-254-282000-
/O.CON.KLOX.FW.W.0001.180128T0600Z-180129T2300Z/
Santa Monica Mountains Recreational Area-
Ventura County Mountains / Los Padres National Forest-
Los Angeles County Mountains / Angeles National Forest-
242 PM PST Sat Jan 27 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST MONDAY FOR GUSTY NORTH TO NORTHEAST WINDS AND LOW 
RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA 
COUNTIES...

* Winds...Northeast 25 to 35 mph with gusts between 50 and 65 mph.
  Isolated gusts to 70 mph across windier peaks.

* Relative Humidity...Minimum 5-15 percent with poor overnight
  recovery. 

* Impacts...The combination of strong winds, low humidity, warm 
  temperatures, and dry fuels will bring critical fire weather 
  conditions. Any new fire ignitions will have the potential for 
  large growth with rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ244-245-288-547-282000-
/O.CON.KLOX.FW.W.0001.180128T0600Z-180129T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
242 PM PST Sat Jan 27 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
VALLEYS OF LOS ANGELES AND VENTURA COUNTIES...

* Winds...Northeast 20 to 30 mph with gusts between 40 and 55 mph.
 
* Relative Humidity...Minimum 5-15 percent with poor overnight
  recovery. 

* Impacts...The combination of strong winds, low humidity, warm 
  temperatures, and dry fuels will bring critical fire weather 
  conditions. Any new fire ignitions will have the potential for 
  large growth with rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Thompson
351 
WWUS86 KLOX 281637
RFWLOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
837 AM PST Sun Jan 28 2018

...RED FLAG WARNING IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON FOR A MODERATE TO STRONG SANTA ANA AND LOW HUMIDITIES
FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES, THE
VALLEYS OF VENTURA COUNTY AS WELL AS THE SAN FERNANDO AND SANTA
CLARITA VALLEYS...

.Strong high pressure building into the Great Basin, will
generate a moderate to locally strong Santa Ana wind event across
Ventura and Los Angeles counties. Gusty winds, up to 65 mph. will
be likely through Monday. Additionally, relative humidity will
drop into the teens and single digits while temperatures soar to
near record levels. So, an extended period of critical fire
weather conditions is expected across sections of Ventura and Los
Angeles counties.

Elevated fire weather conditions will be likely for coastal areas
of Los Angeles and Ventura Counties through Monday due to the
gusty Santa Ana winds and low relative humidity.

CAZ246-253-254-290045-
/O.CON.KLOX.FW.W.0001.000000T0000Z-180129T2300Z/
Santa Monica Mountains Recreational Area-
Ventura County Mountains / Los Padres National Forest-
Los Angeles County Mountains / Angeles National Forest-
837 AM PST Sun Jan 28 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PST MONDAY FOR
GUSTY NORTH TO NORTHEAST WINDS AND LOW RELATIVE HUMIDITY FOR THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...

* Winds...Northeast 25 to 35 mph with gusts between 50 and 65 
  mph. Isolated gusts to 70 mph across windier peaks.

* Relative Humidity...Minimum 5-15 percent with poor overnight 
  recovery.

* Impacts...The combination of strong winds, low humidity, warm 
  temperatures, and dry fuels will bring critical fire weather 
  conditions. Any new fire ignitions will have the potential for 
  large growth with rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ244-245-288-547-290045-
/O.CON.KLOX.FW.W.0001.000000T0000Z-180129T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
837 AM PST Sun Jan 28 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PST MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE VALLEYS OF LOS ANGELES AND
VENTURA COUNTIES...

* Winds...Northeast 20 to 30 mph with gusts between 40 and 55 
  mph.

* Relative Humidity...Minimum 5-15 percent with poor overnight 
  recovery.

* Impacts...The combination of strong winds, low humidity, warm 
  temperatures, and dry fuels will bring critical fire weather 
  conditions. Any new fire ignitions will have the potential for 
  large growth with rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Thompson
339 
WWUS86 KLOX 282212
RFWLOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
212 PM PST Sun Jan 28 2018

...RED FLAG WARNING IN EFFECT THROUGH MONDAY AFTERNOON FOR A 
MODERATE TO STRONG SANTA ANA AND LOW HUMIDITIES FOR THE MOUNTAINS 
OF LOS ANGELES AND VENTURA COUNTIES, THE VALLEYS OF VENTURA COUNTY
AS WELL AS THE SAN FERNANDO AND SANTA CLARITA VALLEYS...

.Strong high pressure over the Great Basin, will generate a 
moderate to locally strong Santa Ana wind event across Ventura and
Los Angeles counties. Gusty winds, up to 65 mph. will be likely 
through Monday. Additionally, relative humidity will drop into the
teens and single digits while temperatures soar to near record 
levels. So, an extended period of critical fire weather conditions
is expected across sections of Ventura and Los Angeles counties.

Elevated fire weather conditions will be likely for coastal areas
of Los Angeles and Ventura Counties through Monday due to the
gusty Santa Ana winds and low relative humidity.

CAZ246-253-254-292300-
/O.CON.KLOX.FW.W.0001.000000T0000Z-180129T2300Z/
Santa Monica Mountains Recreational Area-
Ventura County Mountains / Los Padres National Forest-
Los Angeles County Mountains / Angeles National Forest-
212 PM PST Sun Jan 28 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PST MONDAY FOR
GUSTY NORTH TO NORTHEAST WINDS AND LOW RELATIVE HUMIDITY FOR THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...

* Winds...Northeast 25 to 35 mph with gusts between 50 and 65 
  mph. Isolated gusts to 70 mph across windier peaks.

* Relative Humidity...Minimum 8-15 percent with poor overnight 
  recovery.

* Impacts...The combination of strong winds, low humidity, warm 
  temperatures, and dry fuels will bring critical fire weather 
  conditions. Any new fire ignitions will have the potential for 
  large growth with rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ244-245-288-547-292300-
/O.CON.KLOX.FW.W.0001.000000T0000Z-180129T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
212 PM PST Sun Jan 28 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PST MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE VALLEYS OF LOS ANGELES AND
VENTURA COUNTIES...

* Winds...Northeast 20 to 30 mph with gusts between 40 and 55 
  mph.

* Relative Humidity...Minimum 8-15 percent with poor overnight 
  recovery.

* Impacts...The combination of strong winds, low humidity, warm 
  temperatures, and dry fuels will bring critical fire weather 
  conditions. Any new fire ignitions will have the potential for 
  large growth with rapid fire spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Thompson
261 
WWUS86 KLOX 292234
RFWLOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
234 PM PST Mon Jan 29 2018

CAZ246-253-254-292345-
/O.EXP.KLOX.FW.W.0001.000000T0000Z-180129T2300Z/
Santa Monica Mountains Recreational Area-
Ventura County Mountains / Los Padres National Forest-
Los Angeles County Mountains / Angeles National Forest-
234 PM PST Mon Jan 29 2018

...RED FLAG WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON FOR
GUSTY NORTH TO NORTHEAST WINDS AND LOW RELATIVE HUMIDITY FOR THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...

Locally gusty north to northeast winds will continue tonight into
early Tuesday but conditions will remain below Red Flag Criteria.

$$

CAZ244-245-288-547-292345-
/O.EXP.KLOX.FW.W.0001.000000T0000Z-180129T2300Z/
Ventura County Interior Valleys-Ventura County Coastal Valleys-
Santa Clarita Valley-Los Angeles County San Fernando Valley-
234 PM PST Mon Jan 29 2018

...RED FLAG WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE VALLEYS OF LOS ANGELES AND
VENTURA COUNTIES...

Locally gusty north to northeast winds will continue tonight into
early Tuesday but conditions will remain below Red Flag Criteria.

$$

Smith

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Jan 26, 2:01 PM PST, 24 minutes earlier.

Area forecast discussion, Jan 26, 2:01 PM PST, 24 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
201 PM PST Fri Jan 26 2018

Updated Marine Discussion

.SYNOPSIS...
After another cool day today, upper level high pressure will
bring a warming trend to the area over the weekend into early next
week as moderate to strong offshore flow develops. Near record
high temperatures are possible Sunday and Monday. A gradual
cooling trend is expected Tuesday and Wednesday as a weak trough
moves into the Pacific Northwest and onshore flow returns. High
pressure and offshore flow will bring another warming trend to
southwestern California late next week.

&&

.SHORT TERM...(TDY-MON)

At the surface increasing high pressure over the Great Basin will
help generate a moderate Santa Ana wind event across LA/Ventura
counties starting late Saturday and continuing through Monday. 12z
NAM shows almost an 8mb LAX-DAG gradient both days and a large
area of 40-50kt winds between 800-950mb for good support aloft. So
it looks like a solid advisory level Santa Ana wind event for
LA/Ventura counties beginning late Saturday night, easily reaching
Ventura coast and Malibu/Hollywood hills areas along with the
adjacent coastal waters.

Temperatures still on the cool side today but will be warming up
considerably over the weekend, peaking Sunday and Monday with
highs well into the 80s LA/Ventura coast/valleys. A little cooler
for SLO/SB counties but not much.

.LONG TERM...(TUE-FRI)

The ridge breaks down a little Tue/Wed as a trough moves through
to the north. So we'll see a big onshore trend Tue and lead to
several degrees of cooling through mid week, especially closer to
the coast, though it will still be 5-10 degrees above normal
area-wide. Somewhat conflicting signals for the end of the week as
the GFS rebuilds the ridge over the area while the ECMWF is slower
to build the heights up. So while confidence is high the forecast
will remain dry through the period, and likely well into the
following week as well, temperature trends late next week are
somewhat uncertain, but at this time favoring the warmer solution
as that has been the prevailing condition most of this winter.

&&

.AVIATION...26/1815Z

At 1800Z, there was no inversion present at KLAX.

Good confidence in CAVU TAFs. Increasing offshore flow after 09Z
will likely create light to moderate LLWS and turb for some TAF
sites west of the mountains, most notably KBUR, KSMO, KCMA, and
KSBP.

KLAX...Good confidence in CAVU TAF. There is a 30 percent chance
of east winds of 10 kts for an hour or longer between 10Z and
17Z.

KBUR...High confidence in CAVU TAF. Light to moderate LLWS and
turb is likely at times after 09Z.

&&

.MARINE...26/202 PM...

Outer Waters and Inner Waters North of Point Sal:
SCA for high seas will continue for the Outer Waters and the Inner
Waters from Point Sal to Point Piedras Blancas through tonight.
SCA conditions due to northerly winds will likely continue
through Saturday evening for the Outer Waters from San Nicolas
Island to Point Conception. There is a 20 percent chance of at
least brief SCA conditions due to winds across the Outer Waters
from Point Piedras Blancas to Point Sal Saturday afternoon into
Saturday evening.

Inner Waters south of Point Conception:
SCA conditions due to offshore winds are likely by Sunday morning
and continuing into the afternoon, focused in the Inner Waters
from Ventura to Santa Monica as well as from Palos Verdes to
Catalina Island, where wind gusts to 30 kts are possible. There
is a 50 percent chance of SCA conditions across this region
continuing into Monday.

The gusty offshore winds may be capable of producing breaking
waves at the Avalon Harbor late Saturday night into Sunday,
potentially continuing at times into Monday.

&&

.FIRE WEATHER...26/100 PM.

On Saturday, there will be a mix of gusty north to northeast
winds across the fire district with gusts generally in the 30 to
45 mph range. Humidities on Saturday are expected to lower to
between 10 and 20 percent across most areas of Los Angeles and
Ventura counties, bringing elevated fire weather conditions. A
moderate to strong Santa Ana is then expected to begin Saturday
evening and continue through Monday morning. The peak of this
event is expected to be Saturday night into Sunday, when gusts
between 55 and 65 mph can be expected across the mountains of Los
Angeles and Ventura counties, with gusts between 40 and 50 mph
across coastal and valley areas. On Sunday and Monday mornings,
the LAX-Daggett pressure gradient is expected to peak near -8 mb
with moderate upper level wind support. Meanwhile, minimum
humidities on Sunday and Monday are expected to range between 10
and 20 percent with poor overnight recoveries. Temperatures will
near record high territory on Sunday and Monday with highs well
into the 80s in the valleys and coasts. This is a solid 20 degrees
higher than today and will add to the drying effect of already
critically dry fuels. Elevated fire conditions will exist for
coastal Los Angeles and Ventura Counties due to the gusty Santa
Ana winds and low humidities at times. Any new fire ignitions will
have the potential for large fire growth and rapid fire spread
due to these stronger winds and continued dry fuels.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 8 AM PST Saturday for
      zones 34-35. (See LAXCFWLOX).
     Red Flag Warning in effect from 10 PM Saturday to 3 PM PST
      Monday for zones 244>246-253-254-288-547. (See LAXRFWLOX).
PZ...Small Craft Advisory for hazardous seas in effect until 3 AM
      PST Saturday for zones 645-670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 PM PST Saturday for
      zones 673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
Advisory level Santa Ana winds with warm and dry conditions are
expected across Los Angeles and Ventura County Monday, resulting
in elevated fire danger and possible record high temperatures.

&&

PUBLIC...MW
AVIATION...Munroe
MARINE...Munroe
FIRE...Boldt
SYNOPSIS...Sirard

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 6:35 PM PSTHigh Surf AdvisoryLOX37 hr

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.